MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ GRAVITY BURETTE SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ GRAVITY BURETTE SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10037032
Medical Device Problem Codes Leak/Splash (1354); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bottom of the bd alaris¿ smartsite¿ gravity burette set separated from the chamber of the burrette and leaked.Additionally, 2 other sets also separated from the chamber during use.The following information was provided by the initial reporter: "we have had another incidence of the bottom popping off the chamber of the burette on these sets ¿ one exploded in use and our lead at has bought me another two faulty sets.".
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 05-may-2023.H6: investigation summary one 10037032 sample from lot 21109297 was received in sealed packaging for investigation.The feedback provided by the customer suggests the white cap had separated from the base of the burette.As part of the feedback the customer provided photographs; analysis of the photographs in addition to a visual inspection of the returned sample confirmed the customer's experience as the set was received separated at the base of the burette.A close inspection of the burette base reveals a lack of solvent residue at the joint of the burette rim and white cap.The details of this feedback were forwarded to the manufacturing site for investigation.Following a review of the manufacturing process, their analysis confirmed that the separation is most likely to have been caused by an insufficient amount of solvent having been applied to the burette during the assembly process.This is a manually performed assembly step and is likely to have occurred due to human error.A review of the production records for lot 21109297 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.
 
Event or Problem Description
It was reported that the bottom of the bd alaris¿ smartsite¿ gravity burette set separated from the chamber of the burrette and leaked.Additionally, 2 other sets also separated from the chamber during use.The following information was provided by the initial reporter: "we have had another incidence of the bottom popping off the chamber of the burette on these sets ¿ one exploded in use and our lead at has bought me another two faulty sets".

Brand Name
BD ALARIS¿ SMARTSITE¿ GRAVITY BURETTE SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16586848
Report Number9616066-2023-00526
Device Sequence Number1583859
Product Code FPA
UDI-Device Identifier10885403244056
UDI-Public10885403244056
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K780130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/04/2024
Device Catalogue Number10037032
Device Lot Number21109297
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer05/09/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date05/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown